Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the differentiability of arbitrary real-valued set functions. II.

Authors: Harvel Wright and W. S. Snyder
Journal: Trans. Amer. Math. Soc. 161 (1971), 111-122
MSC: Primary 28.16; Secondary 26.00
MathSciNet review: 0281864
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let f be a real-valued function defined and finite on sets from a family $ \mathcal{F}$ of bounded measurable subsets of Euclidean n-space such that if $ T \in \mathcal{F}$, the measure of T is equal to the measure of the closure of T. An earlier paper [Trans. Amer. Math. Soc. 145 (1969), 439-454] considered the questions of finiteness and boundedness of the upper and lower regular derivates of f and of the existence of a unique finite derivative. The present paper is an extension of the earlier paper and considers the summability of the derivates. Necessary and sufficient conditions are given for each of the upper and lower derivates to be summable on a measurable set of finite measure. A characterization of the integral of the upper derivate is given in terms of the sums of the values of the function over finite collections of mutually disjoint sets from the family.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28.16, 26.00

Retrieve articles in all journals with MSC: 28.16, 26.00

Additional Information

Keywords: Differentiation of set functions, regular derivate, summability, Euclidean n-space, Lebesgue integral, Lebesgue measure, Vitali covering
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society